Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 17, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 27, 2014, 10:49 PM EDT for Whitley County, Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2014, 10:49 PM EDT (02:49 UTC)
- Expired
- Jul 28, 2014, 5:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Whitley County, KY
The radar
The Knoxville radar (KMRX), 96 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3837 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
434 WGUS53 KJKL 280249 FFWJKL KYC235-280900- /O.NEW.KJKL.FF.W.0017.140728T0249Z-140728T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 1049 PM EDT SUN JUL 27 2014 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 500 AM EDT MONDAY * AT 1047 PM EDT...THE PUBLIC REPORTED FLASH FLOODING ACROSS THE WARNED AREA. FLASH FLOODING AT SEVERAL LOCATIONS ON HIGHWAY 26 BETWEEN WILLIAMSBURG AND ROCKHOLDS. FLASH FLOODING REPORTED ON ELM STREET AND SOUTH SECOND STREET IN WILLIAMSBURG. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... WILLIAMSBURG...BON...CLIO...EMLYN...GOLDBUG...LIBERTY...REDBIRD... ROCKHOLDS...WALDEN AND WOFFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3683 8407 3669 8413 3674 8422 3688 8423 $$ JACOBSON
1 follow-up statement
871 WGUS73 KJKL 280609 FFSJKL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 209 AM EDT MON JUL 28 2014 KYC235-280625- /O.CAN.KJKL.FF.W.0017.000000T0000Z-140728T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITLEY KY- 209 AM EDT MON JUL 28 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL WHITLEY COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3683 8407 3669 8413 3674 8422 3688 8423 $$ GEOGERIAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 9:50 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 27, 9:50 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 950 PM EDT SUN JUL 27 2014 .UPDATE... ISSUED AT 944 PM EDT SUN JUL 27 2014 UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL TRENDS. THE AREA NEAR THE TENNESSEE BORDER REMAINS QUITE ACTIVE WITH STRONG TO SEVERE THUNDERSTORMS, THIS AREA IS MOVING TO THE SOUTH AND SHOULD BE INTO TENNESSEE BY MIDNIGHT. THE AREA OF STORMS IN JOHNSON AND MARTIN REMAIN SUB SEVERE AND THEY WITH BE MOVING INTO WEST VIRGINIA BY 11 PM. THE ACTUAL COLD FRONT IN ENTERING FLEMING COUNTY FROM THE NORTHWEST. THERE WILL BE CLEARING BEHIND THE FRONT. THE STORMS WITH THE FRONT SHOULD ALSO BE DECREASING IN INTENSITY OVER THE NEXT COUPLE OF HOURS. UPDATE ISSUED AT 858 PM EDT SUN JUL 27 2014 UPDATED THE FORECAST TO EXTEND THE TORNADO WATCH THROUGH 2 AM. THE ACTIVITY WILL BE FAR MORE SCATTERED THIS EVENING THAN WHAT WE SAW EARLIER...HOWEVER THE ENVIRONMENT IS STILL UNSTABLE. LOOKING FOR THE ACTIVITY TO SHOW A DOWNWARD TREND AS THE SUN GOES DOWN. UPDATE ISSUED AT 622 PM EDT SUN JUL 27 2014 THE MOST INTENSE ACTIVITY HAS EXITED SOUTH AND SOUTHEAST OUT OF THE JKL FORECAST AREA. THERE IS STILL UNSTABLE AIR UPSTREAM TRYING TO ADVECT EASTWARD INTO THE AREA. BASED ON TRENDS...CONFIDENCE IS LOW FOR ADDITIONAL SIGNIFICANT SEVERE DEVELOPMENT THIS EVENING...BUT WOULD NOT RULE OUT THE NEED FOR ANOTHER WARNING TO BE ISSUED. AFTER COORDINATION WITH LMK AND SPC...HAVE LEFT THE TORNADO WATCH IN PLACE EARLY THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 440 PM EDT SUN JUL 27 2014 SEVERE WEATHER EVENT WAS ONGOING DURING THE AFTERNOON. MAIN THREAT HAS BEEN LARGE HAIL...WITH REPORTS UP TO SOFTBALL SIZE SO FAR. MODELS HAVE NOT HANDLED THE CONVECTIVE DEVELOPMENT WELL AT ALL TODAY. HAVE HIGHLIGHTED THE CURRENT RADAR ACTIVITY FOR HIGH POPS...BLENDING TO POPS FOR TONIGHT WHICH ARE HIGHEST IN THE SOUTHEAST...WHERE THE THREAT OF PRECIP PERSISTS THE LONGEST TONIGHT BEFORE STABILIZATION TAKES PLACE FROM NW TO SE. SEVERE WX THREAT WILL PERSIST INTO THIS EVENING...WITH STRONG INSTABILITY AND AMPLE SHEAR. THE SHEAR WILL BECOME LESS DIRECTIONAL AND MORE SPEED AS TIME GOES BY. IN ADDITION...VERY DRY AIR WILL BE PRESENT IN THE MID LEVELS. THESE FACTORS WOULD SUGGEST HAIL CONTINUING TO BE THE MOST SIGNIFICANT THREAT. HOWEVER...WITH STORMS BEING MORE SURFACE BASED LATE IN THE DAY NOW...WINDS AND EVEN TORNADOES STILL NEED TO BE CONSIDERED. THE SURFACE COLD FRONT WILL PASS SOUTHEAST OUT OF OUR AREA OVERNIGHT. RESIDUAL LOW LEVEL MOISTURE WILL STILL BE GETTING SCOURED AWAY ON MONDAY. FORECAST SOUNDINGS WOULD STILL ALLOW FOR SOME SHOWERS TO POP UP ON MONDAY AFTERNOON AND INTO THE EVENING. THIS WOULD BE MORE PROBABLE IN THE NE PART OF THE AREA WHERE MID LEVEL TEMPS WILL BE COOLEST. MID LEVEL TEMPS MAY PREVENT ANY PRECIP IN OUR FAR SW...AND WILL LIKELY PREVENT THUNDER ELSEWHERE. ANY PRECIP WILL DIE OUT MONDAY NIGHT AS HEATING IS LOST AND THE MID LEVEL CAP STRENGTHENS. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 256 PM EDT SUN JUL 27 2014 THE MODELS START OUT IN VERY GOOD AGREEMENT WITH AN UPPER LOW OVER HUDSON BAY WITH AN UPPER TROUGH EXTENDING SOUTH ACROSS WEST VIRGINIA TO FLORIDA. THERE IS AN UPPER HIGH CENTER OVER WEST TEXAS WITH AN UPPER RIDGE EXTENDING INTO ALBERTA. AT THE SURFACE...THE BACK END OF THE PREVIOUS SYSTEM WILL ALREADY BE THROUGH THE AREA. THE UPPER LOW WILL STAY QUASI STATIONARY AND WITH TIME THE UPPER TROUGH RETROGRADES A LITTLE TO THE WEST. THIS TYPE OF PATTERN IS CONDUCIVE FOR MCS DEVELOPMENT TO POSSIBLY THEN MOVE ACROSS THE AREA AS SHORT WAVES MOVE DOWN THE BACK SIDE OF THE UPPER TROUGH. WITH THIS UPPER HIGH IN PLACE...THE SEASONABLY COOL WEATHER CONTINUES FOR THE GREAT LAKES AND THE OHIO VALLEY...WHILE IT WILL BE SWELTERING AND DRY OUT WEST. THE MODELS ARE IN GOOD AGREEMENT...SO PRETTY MUCH WENT WITH THE MODEL BLEND AND THEN MADE SOME CORRECTION DUE TO ELEVATION DIFFERENCES. ON THE DAYS THUNDERSTORMS ARE FORECAST...THE STORMS WILL BE MOSTLY DURING THE AFTERNOON AND EARLY EVENING. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 858 PM EDT SUN JUL 27 2014 THE THUNDERSTORM ACTIVITY WILL BE FAR MORE SCATTERED THIS EVENING THAN WHAT WE SAW EARLIER...HOWEVER THE ENVIRONMENT IS STILL UNSTABLE. LOOKING FOR THE ACTIVITY TO SHOW A DOWNWARD TREND AS THE SUN GOES DOWN. FOR THE TAF STATIONS...ONLY HAVE VCTS IN THE FORECAST FOR THE FIRST FEW HOURS. EXPECTING SOME FOG AND STRATUS TONIGHT DUE TO ALL OF THE RAINFALL THAT OCCURRED. A FRONT WILL MOVE ACROSS THE AREA TONIGHT AND MAY BRING SOME ISOLATED TO SCATTERED THUNDERSTORMS TO THE AREA. ONCE THE FOG BURNS OFF...TOMORROW AFTER 18Z...EXPECT VFR CONDITIONS. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JJ SHORT TERM...HAL LONG TERM...JJ AVIATION...JJ
Hazardous weather outlook, Jul 27, 9:27 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 927 PM EDT SUN JUL 27 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 927 PM EDT SUN JUL 27 2014 ...TORNADO WATCH 450 IN EFFECT UNTIL 2 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A HIGH POTENTIAL THAT THESE THUNDERSTORMS WILL BE STRONG TO SEVERE INTO THIS EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...LOCALIZED FLASH FLOODING...AS WELL AS ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. BETTER CHANCES OF THUNDERSTORMS WILL THEN OVERSPREAD ALL OF EASTERN KY DURING THE DAY ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY OCCURRENCES OF HAIL...DAMAGING WIND GUSTS...AS WELL AS FLASH FLOODING THROUGH THIS EVENING. JJ
In the hours before
Special weather statement, Jul 27, 9:44 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 944 PM EDT SUN JUL 27 2014 KYZ084-085-087-280230- MCCREARY-WHITLEY-BELL- 944 PM EDT SUN JUL 27 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1030 PM EDT SUNDAY EVENING... CENTRAL MCCREARY... SOUTHERN WHITLEY AND EXTREME SOUTHWESTERN BELL. AT 944 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WIBORG...OR NEAR WHITLEY CITY...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WHITLEY CITY AROUND 950 PM EDT...PINE KNOT AROUND 955 PM EDT...DUCKRUN AROUND 1000 PM EDT...BOUNTY AROUND 1005 PM EDT...JELLICO CREEK AROUND 1010 PM EDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR EASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR NORTHEAST KENTUCKY. RICHEY
Special weather statement, Jul 27, 9:53 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 953 PM EDT SUN JUL 27 2014 KYZ107-110-119-120-280300- JOHNSON-MARTIN-PIKE-FLOYD- 953 PM EDT SUN JUL 27 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1100 PM EDT SUNDAY EVENING... EXTREME SOUTHEASTERN JOHNSON... SOUTHERN MARTIN... NORTHERN PIKE AND NORTHEASTERN FLOYD. AT 953 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ENDICOTT...OR 7 MILES EAST OF PRESTONSBURG...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GULNARE AROUND 1000 PM EDT...PISO AROUND 1005 PM EDT...VARNEY AROUND 1010 PM EDT... CANADA AROUND 1015 PM EDT...MCANDREWS AROUND 1020 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR EASTERN KENTUCKY. RICHEY
Special weather statement, Jul 27, 10:11 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1011 PM EDT SUN JUL 27 2014 KYZ083>085-280245- MCCREARY-WAYNE-WHITLEY- 1011 PM EDT SUN JUL 27 2014 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1045 PM EDT SUNDAY EVENING... SOUTHERN MCCREARY... SOUTHERN WAYNE AND SOUTHWESTERN WHITLEY. AT 1011 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR HIDALGO...OR 9 MILES SOUTHWEST OF MONTICELLO...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BURFIELD AROUND 1020 PM EDT...PARMLEYSVILLE AROUND 1025 PM EDT...GREAT MEADOWS CAMPSITES AROUND 1030 PM EDT...CO-OPERATIVE AROUND 1035 PM EDT...BLUE HERON AROUND 1040 PM EDT... RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR EASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY MORNING FOR NORTHEAST KENTUCKY. JACOBSON
Local storm report, Jul 27, 10:15 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1015 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG GOLDBUG 36.79N 84.17W
07/27/2014 WHITLEY KY 911 CALL CENTER
SEVERAL TREES DOWN NEAR GOLDBUG AND CANADA TOWN.
&&
ABELocal storm report, Jul 27, 10:22 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1022 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM HAIL NE HISEL 37.56N 84.08W
07/27/2014 E1.00 INCH JACKSON KY TRAINED SPOTTER
1235 PM FUNNEL CLOUD FOX 37.76N 84.07W
07/27/2014 ESTILL KY EMERGENCY MNGR
1240 PM TSTM WND DMG FURNACE 37.76N 83.83W
07/27/2014 POWELL KY 911 CALL CENTER
ONE TREE DOWN LITTLE HARDWICKS CREEK AND FURNACE JCT.
0135 PM HAIL 4 WSW OWINGSVILLE 38.12N 83.83W
07/27/2014 E1.25 INCH BATH KY TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL
0138 PM HAIL HIATT 37.42N 84.38W
07/27/2014 E1.50 INCH ROCKCASTLE KY EMERGENCY MNGR
0140 PM TSTM WND DMG MOUNT STERLING 38.06N 83.95W
07/27/2014 MONTGOMERY KY 911 CALL CENTER
TREE DOWN NEAR TENNY AVE.
0210 PM HAIL ORLANDO 37.37N 84.27W
07/27/2014 E1.25 INCH ROCKCASTLE KY TRAINED SPOTTER
IN THE COMMUNITY OF MAPLE GROVE ROAD
0215 PM HAIL ANNVILLE 37.32N 83.96W
07/27/2014 E0.88 INCH JACKSON KY EMERGENCY MNGR
0230 PM FLASH FLOOD BOND 37.32N 83.99W
07/27/2014 JACKSON KY TRAINED SPOTTER
UP TO SIX INCHES OF WATER WAS OBSERVED FLOWING OVER DUNN
ROAD FOR ABOUT 30 MINUTES.
0254 PM HAIL 5 NW MONTICELLO 36.89N 84.91W
07/27/2014 E1.75 INCH WAYNE KY 911 CALL CENTER
IN THE COMMUNITY OF EADSVILLE.
0325 PM HAIL BURNING SPRINGS 37.26N 83.80W
07/27/2014 E2.75 INCH CLAY KY PUBLIC
0328 PM HAIL MARSHES SIDING 36.74N 84.48W
07/27/2014 E1.50 INCH MCCREARY KY TRAINED SPOTTER
DAMAGE TO CARS FROM LARGE HAIL.
0329 PM HAIL 3 S WHITLEY CITY 36.68N 84.48W
07/27/2014 E1.00 INCH MCCREARY KY TRAINED SPOTTER
IN THE COMMUNITY OF REVELO
0332 PM FUNNEL CLOUD 3 S WHITLEY CITY 36.68N 84.48W
07/27/2014 MCCREARY KY EMERGENCY MNGR
0335 PM HAIL E WHITLEY CITY 36.72N 84.48W
07/27/2014 E2.00 INCH MCCREARY KY TRAINED SPOTTER
0335 PM HAIL 1 E STRUNK 36.63N 84.42W
07/27/2014 E3.00 INCH MCCREARY KY EMERGENCY MNGR
IN THE COMMUNITY OF MARSH CREEK.
0335 PM HAIL 1 E STRUNK 36.63N 84.42W
07/27/2014 E2.75 INCH MCCREARY KY EMERGENCY MNGR
IN THE COMMUNITY OF MURPHY RIDGE.
0340 PM HAIL 2 E STRUNK 36.63N 84.40W
07/27/2014 E1.00 INCH MCCREARY KY AMATEUR RADIO
0340 PM TSTM WND DMG THOUSANDSTICKS 37.19N 83.43W
07/27/2014 LESLIE KY 911 CALL CENTER
ONE TREE DOWN. POWER LINES DOWN ON RESIDENCE.
0341 PM HAIL 2 E STRUNK 36.63N 84.40W
07/27/2014 E1.75 INCH MCCREARY KY AMATEUR RADIO
0350 PM HAIL 1 SW HYDEN 37.15N 83.39W
07/27/2014 E1.00 INCH LESLIE KY FIRE DEPT/RESCUE
0354 PM TSTM WND DMG E PEABODY 37.16N 83.59W
07/27/2014 CLAY KY TRAINED SPOTTER
TREES DOWN DUE TO HIGH WINDS.
0355 PM HAIL BEAR BRANCH 37.16N 83.55W
07/27/2014 E4.25 INCH LESLIE KY 911 CALL CENTER
0400 PM HAIL E PEABODY 37.16N 83.59W
07/27/2014 E1.75 INCH CLAY KY TRAINED SPOTTER
0405 PM HAIL BEAR BRANCH 37.16N 83.55W
07/27/2014 E2.75 INCH LESLIE KY EMERGENCY MNGR
0410 PM HAIL SSE ESSIE 37.06N 83.45W
07/27/2014 E1.00 INCH LESLIE KY TRAINED SPOTTER
0410 PM HAIL 8 NNE MONTICELLO 36.95N 84.79W
07/27/2014 E1.00 INCH WAYNE KY PUBLIC
IN THE COMMUNITY OF CONLEY BOTTOM RESORT
0411 PM HAIL ROCK HOUSE 36.90N 82.94W
07/27/2014 E1.00 INCH HARLAN KY EMERGENCY MNGR
0415 PM HAIL SSE ESSIE 37.06N 83.45W
07/27/2014 E1.75 INCH LESLIE KY TRAINED SPOTTER
0418 PM TSTM WND DMG MOZELLE 37.00N 83.40W
07/27/2014 LESLIE KY 911 CALL CENTER
TREES DOWN.
0430 PM HAIL BRONSTON 36.99N 84.62W
07/27/2014 E1.00 INCH PULASKI KY PUBLIC
0435 PM HAIL 1 ENE NOLANSBURG 36.93N 83.15W
07/27/2014 E1.00 INCH HARLAN KY TRAINED SPOTTER
0440 PM HAIL S SHIELDS 36.89N 83.14W
07/27/2014 E1.00 INCH HARLAN KY TRAINED SPOTTER
0445 PM HAIL ALPINE 36.92N 84.52W
07/27/2014 E1.25 INCH PULASKI KY PUBLIC
0450 PM HAIL 1 SSE ALPINE 36.91N 84.51W
07/27/2014 E1.75 INCH PULASKI KY PUBLIC
QUARTER TO GOLF-BALL SIZED HAIL AT ALPINE RECREATIONAL
AREA.
0500 PM HAIL WHITLEY CITY 36.72N 84.48W
07/27/2014 E1.50 INCH MCCREARY KY PUBLIC
0505 PM FUNNEL CLOUD MARSHES SIDING 36.74N 84.48W
07/27/2014 MCCREARY KY TRAINED SPOTTER
REPORT OF A ROTATING FUNNEL CLOUD JUST NORTH OF WHITLEY
CITY IN THE MARSHES SIDING AREA.
1000 PM TSTM WND DMG GOLDBUG 36.79N 84.17W
07/27/2014 WHITLEY KY 911 CALL CENTER
SEVERAL TREES DOWN NEAR GOLDBUG AND CANADA TOWN.
1000 PM FLOOD WILLIAMSBURG 36.74N 84.17W
07/27/2014 WHITLEY KY 911 CALL CENTER
ANKLE DEEP WATER ON SOUTH TENTH STREET NEAR THE
CUMBERLAND COLLEGE FOOTBALL STADIUM.
&&
ABELocal storm report, Jul 27, 10:41 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1041 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM FLASH FLOOD WOFFORD 36.78N 84.13W
07/27/2014 WHITLEY KY 911 CALL CENTER
FLASH FLOODING AT SEVERAL LOCATIONS ON HIGHWAY 26 BETWEEN
WILLIAMSBURG AND ROCKHOLDS.
1035 PM FLASH FLOOD WILLIAMSBURG 36.74N 84.17W
07/27/2014 WHITLEY KY 911 CALL CENTER
FLASH FLOODING REPORTED ON ELM STREET AND SOUTH SECOND
STREET. FLOOD WATERS TIRE DEEP ON VEHICLE.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:45 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, McCreary, Pulaski, Wayne, Whitley | 6 hr |
| Jul 27, 9:18 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Whitley | 57 min |
| Jul 27, 10:12 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Whitley | 18 min |
| Jul 27, 10:22 PM EDT | Areal Flood Advisory | JKL | McCreary, Wayne | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.